MAUDE Adverse Event Report: CAREFUSION INC. FIBEROPTIC RETRACTOR HANDLE

CAREFUSION INC. FIBEROPTIC RETRACTOR HANDLE
Model Number 88-1087
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fiberoptic retractor handle subject of the reported event is being returned for evaluation.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported while utilizing a fiberoptic retractor handle during a patient procedure, a nurse observed a "burn" on the patient's skin.Ointment was applied to the area and the patient procedure was completed successfully.
 
Additional Manufacturer Narrative
The fiberoptic retractor subject of the reported event was returned for evaluation.Evaluation of the device determined that the root cause is due to user facility personnel using the incorrect cable size with the fiberoptic retractor.User facility personnel were utilizing a 5mm size instead of a 3.5mm.The instructions for use states, "1) these devices must only be used with a 3.5mm size fiber optic bundle cable.Do not use this device with a larger size cable.Failure to use the correctly sized cable will cause the metal connectors of the device/cable to become hot during use, and increased the potential of a thermal burn, and 2) this device transmits high energy light.The metal connectors of the fiber optic bunder and the exposed tip may become hot during use.Never lay the device on a patient or on patient drapes." the device history record (dhr) was reviewed, and no abnormalities were noted.A complaint review determined this to be an isolated event for the subject lot.User facility personnel were counseled on the proper use and operation of the fiberoptic retractor and the importance of using the correct cable size.No additional issues have been reported.

Brand Name
FIBEROPTIC RETRACTOR HANDLE
Common Device Name
FIBEROPTIC RETRACTOR HANDLE
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19034054
Report Number1923569-2024-01007
Device Sequence Number8167339
Product Code FDG
UDI-Device Identifier10885403151668
UDI-Public10885403151668
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88-1087
Device Catalogue Number88-1087
Device Lot NumberD20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown